Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Child wakes up with vaginal pain. Using rash cream. What can cause this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
my daughter is 4 years old and has had no health issues. But in the last few nights she wakes up screaming that her vagina is hurting ; I put some diaper rash cream and rock her back to sleep . I checked the area there is no redness no bumps or anything unusual. What could cause this?
Posted Fri, 13 Apr 2012 in Growth and Development in Children
Answered by Dr. Radhika 53 minutes later
Thanks for the query.

Your child is complaining of pain in the vaginal area.

I believe the more information a person gives the better is the doctor's reply, please do not mind in answering the following:
1. Does she complain of pain while passing urine?
2. Does she have fever?
3. Does she have any discharge in the vaginal area?
4. Does she complain of abdominal pain, back pain or vomiting?

There are chances it could be due to vaginitis due to strong soaps, inflammation, insertion of any foreign body in the vagina by the child, or any trauma to the area.

You will need to get her physically examined by a doctor before giving any medication. Sometimes due to infection in urinary tract, there will be pain while passing urine, fever and back pain. If not treated it can spread to other areas like ureter, kidneys.

Give her lots of fluids to drink, make her pass urine frequently and clean the area with water and mild antiseptic soap. Also ask her if any trauma was caused to the vaginal area in school, playground, by school children etc..

Hope I have answered your query. I will be available for follow up queries. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor